Cyanide poisoning

Get in touch with RARE Concierge.

Contact RARE Concierge

A rare intoxication characterized by onset of toxic manifestations within seconds to hours – depending on the route duration dosage and source of exposure – after inhalation of volatile cyanides (especially from fire smoke) ingestion of cyanide (including use of certain medications) or contact with the skin or mucous membranes. In severe cases following inhalation signs of hyperventilation appear within seconds or minutes and are followed by loss of consciousness with convulsions and ultimately cardiovascular collapse and/or respiratory arrest. Other clinical signs include dizziness weakness palpitations and anxiety followed by dyspnea pulmonary edema confusion ataxia and paralysis.

Data from Orphanet are used to provide information on a disease's name, synonym(s), and overview. Reference: Access aggregated data from Orphanet at Orphadata. Orphadata: Free access data from Orphanet. © INSERM 1999. Available on http://www.orphadata.org. Data version June 2024

Newly diagnosed with
Cyanide poisoning?

Our RARE Concierge Services Guides are available to assist you by providing information, resources and connections as you navigate your rare disease journey.

Get Concierge Help

Clinical Trials

For a list of clinical trials in this disease area, please click here.